1 month ago

A Man Dryscooped 35000 Milligrams Of Caffeine. This Is What Happened To His Organs.

This Is What Happened merch ► https://crowdmade.com/collections/chubbyemu
Patient ET by Eric Wolfgang Nelson, PA Eric Goodenough
Special thanks to Jena Partida at The Training Ground and Steve Connelly

Music by Lifeformed ► https://lifeformed.bandcamp.com
Music by T4N3 ► https://soundcloud.com/t4n3

These cases are patients who I, or my colleagues have seen. They are de-identified and many instances have been presented in more depth in an academic setting. These videos are not individual medical advice and are for general educational purposes only. I do not give medical advice over the internet.

References:

Geib, AJ. (2016). Methylxanthines. In: Brent, J., Burkhart, K., Dargan, P., Hatten, B., Megarbane, B., Palmer, R. (eds) Critical Care Toxicology. Springer, Cham. https://doi.org/10.1007/978-3-319-20790-2_30-1. https://link.springer.com/referenceworkentry/10.1007/978-3-319-20790-2_30-1

Ciszowski K, Biedron W, Gomolka E. Acute caffeine poisoning resulting in atrial fibrillation after guarana extract OD. Przegl Lek. 2014;71:495–8. https://pubmed.ncbi.nlm.nih.gov/25632790/

Wang HR, Woo YS, Bahk WM. Caffeine-induced psychiatric manifestations: a review. Int Clin Psychopharmacol. 2015;4:179–82. https://pubmed.ncbi.nlm.nih.gov/25856116/

Jabbar SB, Hanly MG. Fatal caffeine OD: a case report and review of literature. Am J Forensic Med Pathol. 2013;34:321–4. https://pubmed.ncbi.nlm.nih.gov/24196726/

McCleave DJ, Phillips PJ, Vedig AE. Compartmental shift of potassium – a result of sympathomimetic OD. Aust N Z J Med. 1978;8:180–3. https://pubmed.ncbi.nlm.nih.gov/277167/

Amitai Y, Lovejoy Jr FJ. Hypokalemia in acute theophylline poisoning. Am J Emerg Med. 1988;6:214–8. https://pubmed.ncbi.nlm.nih.gov/3370094/

Holstege CP, Hunter Y, Baer AB, et al. Massive caffeine OD requiring vasopressin infusion and hemodialysis. J Toxicol Clin Toxicol. 2003;41:1003–7. https://pubmed.ncbi.nlm.nih.gov/14705850/

High-Dose Insulin Euglycemic Therapy in the Treatment of a Massive Caffeine Overdose. https://pubmed.ncbi.nlm.nih.gov/32386647/

EAPCCT/AACT position paper: single-dose activated charcoal. Clin Toxicol. 2005;43:61–87. https://pubmed.ncbi.nlm.nih.gov/15822758/

Volume of Distribution. https://www.ncbi.nlm.nih.gov/books/NBK545280/

Intralipid and haemodialysis in caffeine overdose. https://pubmed.ncbi.nlm.nih.gov/32414776/

Loading 44 comments...